Foundations of Physics

, Volume 29, Issue 2, pp 201–219 | Cite as

On the Generalized Phase Space Approach to Duffin-Kemmer-Petiau Particles

  • M. C. B. Fernandes
  • J. D. M. Vianna


We present a general derivation of the Duffin-Kemmer-Petiau (D.K.P) equation on the relativistic phase space proposed by Bohm and Hiley. We consider geometric algebras and the idea of algebraic spinors due to Riesz and Cartan. The generators βμ(p) of the D.K.P algebras are constructed in the standard fashion used to construct Clifford algebras out of bilinear forms. Free D.K.P particles and D.K.P particles in a prescribed external electromagnetic field are analized and general Liouville type equations for these cases are obtained. Choosing particular values for the label p we classify the different types of the D.K.P Liouville operators.


Phase Space Electromagnetic Field Relativistic Phase Bilinear Form Type Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    D. Bohm and B. J. Hiley, in Old and New Questions in Physics, Cosmology, Phylosophy, and Theoretical Biology, A. van der Merwe, ed. (Plenum, New York, 1983), p. 67.Google Scholar
  2. 2.
    M. Schönberg, Anais Acad. Bras. Cienc. 28, 11 (1956).Google Scholar
  3. 3.
    M. Schönberg, Suppl. Nuovo Cimento (serie X) 6, 356 (1957).Google Scholar
  4. 4.
    M. Schönberg, Anais Acad. Bras. Cienc. 29, 473 (1957).Google Scholar
  5. 5.
    P. R. Holland, Found. Phys. 16, 701 (1986).Google Scholar
  6. 6.
    Y. Nedjadi and R. C. Barrett, J. Phys. G.: Nucl. Part. Phys. 19, 87 (1993).Google Scholar
  7. 7.
    O. A. Sánchez-Valenzuela and R. E. Zuazua-Vega, J. Phys. A: Math. Gen. 23, 4967 (1993).Google Scholar
  8. 8.
    Y. S. Kim and M. E. Noz, Phase Space Picture of Quantum Mechanics (World Scientific, London, 1991).Google Scholar
  9. 9.
    M. Riesz, in Comptes Rendus 12me Cong. Math. Scand. (Lund, 1953), p. 241.Google Scholar
  10. 10.
    L. H. Loomis and S. Sternberg, Advanced Calculus (Addison- Wesley, Reading, Mass., 1968).Google Scholar
  11. 11.
    N. Kemmer, Proc. R. Soc. A 173, 91 (1939).Google Scholar
  12. 12.
    D. Bohm and B. J. Hiley, Found. Phys. 11, 179 (1981).Google Scholar
  13. 13.
    R. Hermann, Spinors, Clifford and Cayley Algebras, Interdisciplinary Mathematics, Vol. VI (Math. Sci. Press. USA, 1974).Google Scholar
  14. 14.
    E. Cartan, The Theory of Spinors (Dover, New York, 1966).Google Scholar
  15. 15.
    M. C. B. Fernandes, “Geometric Algebras and the Foundations of Quantum Theory,” Ph.D. Thesis (Birkbeck College, London University, 1995).Google Scholar

Copyright information

© Plenum Publishing Corporation 1999

Authors and Affiliations

  • M. C. B. Fernandes
  • J. D. M. Vianna

There are no affiliations available

Personalised recommendations